Alert archive / Virginia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 80, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Apr 26, 2011, 5:29 PM EDT for Amherst County, Virginia. It was in force for 21 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 26, 2011, 5:29 PM EDT (21:29 UTC)
- Expired
- Apr 26, 2011, 5:50 PM EDT
- In force
- 21 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
County Amherst County, VA
The radar
The Roanoke radar (KFCX), 131 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 26, 5:30 PM EDT | HAIL 1 | 5 Nw Clifford, VA | |
| Apr 26, 5:32 PM EDT | TSTM WND DMG | 5 Nw Amherst, VA | ONE TREE DOWN ALONG HIGHWAY 60W NEAR BURLEY HOLLOW ROAD. |
| Apr 26, 5:38 PM EDT | HAIL 0.88 | 3 Nw Piney River, VA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 26, 2:09 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 9.5 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 106 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 720 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 171 m²/s²
- 0-3 km storm-relative helicity
- 211 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
100
WUUS51 KRNK 262129
SVRRNK
VAC009-262200-
/O.NEW.KRNK.SV.W.0080.110426T2129Z-110426T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
529 PM EDT TUE APR 26 2011
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN AMHERST COUNTY IN CENTRAL VIRGINIA
* UNTIL 600 PM EDT.
* AT 525 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR FORKS OF BUFFALO...AND MOVING NORTHEAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
FORKS OF BUFFALO...
LOWESVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.
&&
LAT...LON 3779 7911 3779 7909 3777 7906 3772 7906
3771 7902 3770 7900 3759 7912 3767 7924
3781 7914
TIME...MOT...LOC 2129Z 229DEG 17KT 3769 7914
$$
161 follow-up statement
281
WWUS51 KRNK 262150
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
550 PM EDT TUE APR 26 2011
VAC009-262159-
/O.CAN.KRNK.SV.W.0080.000000T0000Z-110426T2200Z/
AMHERST VA-
550 PM EDT TUE APR 26 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN AMHERST COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS EXITED THE
WARNED AREA TO THE NORTHEAST. THEREFORE...THE WARNING HAS BEEN
CANCELLED.
TO REPORT SEVERE WEATHER WHICH OCCURRED IN YOUR AREA...PLEASE
CONTACT THE NATIONAL WEATHER SERVICE IN BLACKSBURG AT...1 8 6
6...2 1 5...4 3 2 4.
LAT...LON 3779 7911 3779 7909 3777 7906 3772 7906
3771 7902 3770 7900 3759 7912 3767 7924
3781 7914
TIME...MOT...LOC 2149Z 229DEG 17KT 3775 7905
$$
16What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 3:56 PM EDT, 1 hour 33 minutes earlier.
Area forecast discussion, Apr 26, 3:56 PM EDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 356 PM EDT TUE APR 26 2011 .SYNOPSIS... A SLOW MOVING...BUT STRONG COLD FRONT APPROACHING THE OHIO AND TENNESSEE VALLEYS...WILL CROSS THE MID ATLANTIC REGION WEDNESDAY NIGHT INTO THURSDAY MORNING. COOLER HIGH PRESSURE WILL BUILD INTO THE AREA THURSDAY NIGHT AND FRIDAY. && .NEAR TERM /THROUGH WEDNESDAY/... SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 900 PM FOR MOST OF THE AREA. SEE WEB PAGE FOR DETAILS OR VIEW WCNRNK FOR COUNTIES. AREAL COVERAGE OF CONVECTION TO INCREASE THIS EVENING AS SHORT WAVE PIVOTS OVER THE PIEDMONT. THE MID AND LOWER LEVELS OF THE ATMOSPHERE ARE SATURATED WITH TROPICAL MOISTURE FROM THE GULF AND ATLANTIC TO PRODUCE HEAVY DOWN POURS IN STRONGER STORMS INTO THIS EVENING. BREAKS IN THE CLOUDS THIS AFTERNOON WILL HELP INCREASE INSTABILITIES WITH A FEW STORMS BECOMING SEVERE. THE GREATEST THREAT WILL BE STRAIGHT LINE WINDS. LARGE HAIL IS POSSIBLE IF ANY CELLS DEVELOP ROTATION...BUT GENERALLY LOOKING AT DIME SIZE OR SMALLER HAIL AS FREEZING LEVEL IS RELATIVELY HIGH. BY MIDNIGHT THE SHORT WAVE WILL HAVE MOVED NORTH OF THE AREA...DECREASING THE CHANCE FOR STRONG STORMS OVER THE REGION. INSTABILITIES REMAIN OVERNIGHT FOR A STRAY SHOWER AND POSSIBLY A RUMBLE OF THUNDER THROUGH THE EARLY MORNING HOURS WEDNESDAY. ON WEDNESDAY...THE UPPER LEVEL TROUGH BECOMES NEGATIVELY TILTED WITH A COLD FRONT COMING ACROSS THE OHIO/TENN VALLEY. MODELS ARE CONSISTENT WITH EVENING ARRIVAL OF THE COLD FRONTS SQUALL LINE. AHEAD OF THE FRONT...AFTERNOON HEATING AND LINGERING BOUNDARIES FROM MORNING SHOWERS WILL IGNITE CONVECTION OVER THE AREA EARLY IN THE AFTERNOON. JUST LIKE TODAY...A FEW OF THESE PREFRONTAL SHOWERS COULD BECOME STRONG WITH HEAVY DOWNPOURS AND STRAIGHT LINE WINDS. && .SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/... WIDESPREAD CONVECTION IS EXPECTED TO BE ASSOCIATED WITH WHAT WILL BE A SLOW MOVING COLD FRONT AS IT CROSSES THE AREA WED NIGHT INTO THURSDAY MORNING. STRONG WIND FIELDS...WITH A LOW LEVEL JET OF 50+ KNOTS AT 850 MBS...AND SOME VEERING IN THE PROFILE...WILL SUPPORT AT LEAST LINEAR MULTICELL TYPE THUNDERSTORMS...LIKELY A SQUALL LINE...WITH THE POSSIBILITY OF EMBEDDED TORNADOES. THE ENTIRE AREA IS IN A SLIGHT RISK AREA- WILL CONTINUE TO BE HIGHLIGHTED IN THE HWO. CHC FOR DAMAGING WINDS HAS BEEN INCLUDED IN THE WEATHER GRIDS. IN ADDITION TO THE SEVERE THREAT...PWATS WILL BE NEAR 1.5 INCHES WITH STRONG MOISTURE TRANSPORT FROM THE GULF OF MEXICO AND SRN ATLANTIC. THESE TSTORMS WILL HAVE HEAVY RAINFALL. THE THINKING IS THAT A SQUALL LINE WILL BE PROGRESSIVE ENOUGH TO MITIGATE THE THREAT OF WIDESPREAD HEAVY RAIN. THERE IS A THREAT THAT CONVECTION COULD END UP PROGRESSING MORE SLOWLY EASTWARD WITH A NEGATIVELY TILTED TROUGH. TRENDS WILL HAVE TO BE MONITORED....AND A FLASH FLOOD WATCH MAY BE NEEDED. HAVE KEPT LIKELY POPS IN THE PIEDMONT THURSDAY MORNING...BUT CLEAR PRECIP OUT IN THE AFTERNOON FOR ALL BUT WESTERN SLOPES AREAS. COLD AIR IS LAGGING BEHIND THE FRONT...AND WITH A DOWNSLOPE WEST WIND THURSDAY AFTERNOON...I HAVE RAISED HIGHS CLOSER TO 80 DEGREES IN THE PIEDMONT. PRESSURE RISES ARE FAIRLY STRONG THURSDAY BEHIND THE FRONT...ON THE ORDER OF 6 MBS IN 6 HOURS...BUT THE LOW LEVEL JET IS 40 KNOTS OR LESS...SO WIND GUSTS WILL LIKELY REMAIN BELOW WIND ADVISORY CRITERIA. COLD ADVECTION WITH GUSTY WEST WINDS THIRSDAY WILL MAKE LOWS FEEL COLD...WITH VALUES FROM THE UPPER 30S IN THE WEST TO THE UPPER 40S IN THE EAST. FRIDAY WILL BE CLOSER TO NORMAL...WITH HIGHS IN THE 60S IN THE MTNS...TO LOWER 70S IN THE PIEDMONT. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... DEEP TROUGH IS EXITING THE EAST COAST...AND SFC HIGH PRESSURE WILL BE BUILDING INTO THE REGION FRIDAY NIGHT AND SATURDAY. TIMING LOOKS GOOD FOR A DECENT RADIATIONAL COOLING NIGHT FRIDAY NIGHT...SO I KEPT LOW TEMPS COOLER THAN HPC GUIDANCE...ESPECIALLY IN THE MTN VALLEYS WHERE WE COULD SEE SOME UPPER 30S. SATURDAY SHOULD BE PARTLY TO MOSTLY SUNNY...AND WITH WARM ADVECTION INTO THE MTNS IN THE AFTERNOON...HIGHS IN THE SW MTNS OF VA INTO THE BLUEFIELD AREA MAY BE JUST AS WARM AS THE SW VA AND NW NC PIEDMONT. ANOTHER DEEP TROUGH IN THE WESTERN U.S. WILL BE MOVG EASTWARD OVER THE WEEKEND INTO THE BEGINNING OF NEXT WEEK. HPC IS LEANING TOWARD THE SLOWER AND MORE AMPLIFIED ECMWF. THIS MORE AMPLIFIED SOLUTION CLOSES OFF AN UPPER LOW IN THE WRN ATLANTIC SOON ENOUGH THAT A BACK DOOR FRONT MAY BRING COOLER AND CLOUDIER CONDITIONS TO THE FORECAST AREA FROM SUNDAY INTO MONDAY. HAVE STAYED CLOSE TO HPC TEMPS AND POPS FOR SUNDAY AND MONDAY. THE COLD FRONT ASSOCIATED WITH THE SLOW MOVG TROUGH REACHES THE FORECAST AREA BY MONDAY NIGHT...EVEN IN THE SLOWER ECMWF SOLUTION...SO HAVE KEPT HIGH HPC POPS FOR THE MONDAY/MONDAY NIGHT TIME FRAME. MODELS ARE IN FAIR AGREEMENT THEN IN HAVING MORE SRN STREAM ENERGY DEVELOP A WAVE ALONG THE FRONT TUESDAY AND SLOW IT DOWN WHILE IT IS OVER ERN VA AND NC...SO HAVE KEPT CHC POPS ACROSS THE ERN CWA TUESDAY...WITH MORE CLOUDS AND COOLER TEMPS. && .AVIATION /20Z TUESDAY THROUGH SUNDAY/... A WEAK UPPER LEVEL SYSTEM MOVING THROUGH THE AREA...COMBINED WITH ABUNDANT LOW LEVEL MOISTURE HAS SPARKED SCATTERED LIGHT RAIN SHOWERS MAINLY IN THE NW NC MOUNTAINS/NEW RIVER VALLEY THIS MORNING. THIS PATCH OF SHOWERS WILL MOVE ACROSS THE GREENBRIER VALLEY/ALLEGHANY HIGHLANDS (LWB/HSP) THIS AFTERNOON. SHOWERS AND THUNDERSTORMS WILL ALSO DEVELOP OVER THE PIEDMONT (DAN/LYH) THROUGH THIS AFTERNOON. EXPECT SCATTERED THUNDERSTORMS TO INCREASE IN COVERAGE THROUGH THE DAY...WITH A FEW BECOMING STRONG TO SEVERE. THERE ARE VARIETY OF CLOUDS AND CEILING ACROSS THE AREA EARLY THIS AFTERNOON. ACROSS THE MOUNTAINS MVFR-LOW END VFR WITH SPOTTY SHOWERS. EAST OF THE BLUE RIDGE...MOSTLY VFR CEILINGS WITH SCATTERED TO BROKEN COVERAGE. MOST CEILINGS SHOULD LIFT TO VFR THIS AFTERNOON AND LOWER DURING THUNDERSTORM ACTIVITY. IN ADDITION...GUSTY SOUTH WINDS WILL REACH 20-25 KTS AT MOST LOCATIONS WITH HIGHER GUSTS LIKELY NEAR THUNDERSTORMS. AS AN UPPER LEVEL STORM SYSTEM APPROACHES LATER TODAY...STORMS WILL RE-DEVELOP BETWEEN 00Z-06Z TONIGHT...MAINLY ALONG THE WEST OF THE BLUE RIDGE. LOWERING CLOUD HEIGHTS...POTENTIALLY DOWN TO THE IFR CATEGORY LEVEL...AND PATCHY FOG ARE ALSO EXPECTED. THESE SHOWERS WILL WANE THROUGH THE OVERNIGHT...BUT LOW CLOUDS MAY LINGER. WEDNESDAY COULD BE A SIMILAR AS TODAY WITH SCATTERED CONVECTION DEVELOPING LATE MORNING TO EARLY AFTERNOON. WEDNESDAY NIGHT INTO THURSDAY THE SURFACE COLD FRONT WILL CROSS THE AREA WITH A SQUALL LINE OF STRONG TO SEVERE THUNDERSTORMS. LOW LEVEL JET IS PROGGED TO INCREASE TO 50 TO 60 KTS AT 850 MB JUST IN ADVANCE OF THE FRONT. WHILE SURFACE HIGH PRESSURE BUILD INTO THE AREA THURSDAY NIGHT INTO FRIDAY...THE PARENT UPPER TROUGH WILL STILL BE CROSSING OUR REGION. ANTICIPATE VFR CONDITIONS WITH ISOLATED TO SCATTERED STEEP LAPSE RATE SHOWERS. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...JJ/PH NEAR TERM...RCS SHORT TERM...JJ LONG TERM...JJ AVIATION...PH/RCS
Hazardous weather outlook, Apr 26, 2:15 PM EDT, 3 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 215 PM EDT TUE APR 26 2011 NCZ004>006-VAZ022-032>035-043>047-058-059-271815- STOKES-ROCKINGHAM-CASWELL-ROANOKE-PATRICK-FRANKLIN-BEDFORD-AMHERST- HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 215 PM EDT TUE APR 26 2011 ...SEVERE THUNDERSTORM WATCH 214 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT WITH DAMAGING WINDS AND LARGE HAIL BEING THE MAIN THREAT. ISOLATED TORNADOES ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A SLIGHT RISK OF SEVERE THUNDERSTORMS CONTINUES WEDNESDAY INTO EARLY THURSDAY. THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS AND LARGE HAIL...ALONG WITH ISOLATED TORNADOES. HEAVY RAINS ARE EXPECTED WITH THESE STORMS WHICH MAY RESULT IN FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. VAZ007-009>020-023-024-WVZ042>045-271815- TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL- FLOYD-CRAIG-ALLEGHANY VA-BATH-BOTETOURT-ROCKBRIDGE-MERCER-SUMMERS- MONROE-GREENBRIER- 215 PM EDT TUE APR 26 2011 ...SEVERE THUNDERSTORM WATCH 214 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT WITH THE MAIN THREAT BEING DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A SLIGHT RISK OF SEVERE THUNDERSTORMS CONTINUES WEDNESDAY INTO EARLY THURSDAY. THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS AND LARGE HAIL. HEAVY RAINS ARE EXPECTED WITH THESE STORMS WHICH MAY RESULT IN LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NCZ001>003-018>020-271815- ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-YADKIN- 215 PM EDT TUE APR 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA AND NORTHWEST NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SMALL RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT WITH THE MAIN THREAT BEING DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A SLIGHT RISK OF SEVERE THUNDERSTORMS CONTINUES WEDNESDAY INTO EARLY THURSDAY. THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS AND LARGE HAIL. HEAVY RAINS ARE EXPECTED WITH THESE STORMS WHICH MAY RESULT IN LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. RCS
In the hours before
Special weather statement, Apr 26, 3:46 PM EDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
346 PM EDT TUE APR 26 2011
VAZ058-262015-
HALIFAX VA-
346 PM EDT TUE APR 26 2011
...A STRONG THUNDERSTORM WILL AFFECT HALIFAX COUNTY...
AT 342 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR BETHEL HILL...
MOVING NORTH-NORTHEAST AT 30 MPH.
WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
EXPECT FREQUENT CLOUD TO GROUND LIGHTNING FROM THIS STORM. DO NOT
STAY IN THE OPEN OR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
THIS STORM WILL BE NEAR SCOTTSBURG BETWEEN 400 AND 430 PM.
THE PUBLIC IS ENCOURAGED TO RELAY REPORTS OF STRONG WINDS...HAIL OR
FLOODING TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3667 7870 3661 7870 3654 7873 3655 7894
3685 7886 3680 7868 3676 7867 3674 7869
3670 7865 3669 7866
SKSpecial weather statement, Apr 26, 4:34 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
434 PM EDT TUE APR 26 2011
NCZ002-003-019-262130-
ALLEGHANY NC-SURRY NC-WILKES NC-
434 PM EDT TUE APR 26 2011
...A STRONG THUNDERSTORM WILL AFFECT ALLEGHANY...SURRY AND WILKES
COUNTIES...
AT 433 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER TRAPHILL...
MOVING NORTHEAST AT 40 MPH.
WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.
THIS STORM WILL BE NEAR ROARING GAP AROUND 440 PM...MOUNTAIN PARK
AROUND 450 PM...BARRETT AROUND 455 PM...LOW GAP AROUND 500 PM AND
PINE RIDGE AROUND 505 PM.
LAT...LON 3621 8122 3656 8098 3656 8068 3655 8062
3615 8111
16Local storm report, Apr 26, 4:51 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
451 PM EDT TUE APR 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM TSTM WND DMG 5 SE SOUTH BOSTON 36.65N 78.84W
04/26/2011 HALIFAX VA COUNTY OFFICIAL
ONE TREE BLOWN DOWN ALONG HIGHWAY 658, BLOCKING ONE LANE
OF TRAFFIC.
&&
WHPLocal storm report, Apr 26, 4:56 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
456 PM EDT TUE APR 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0442 PM HAIL TRAPHILL 36.35N 81.03W
04/26/2011 E0.50 INCH WILKES NC PUBLIC
DIME SIZE HAIL.
&&
WHPSpecial weather statement, Apr 26, 5:19 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
519 PM EDT TUE APR 26 2011
VAZ024-034-035-262200-
AMHERST VA-BEDFORD VA-ROCKBRIDGE VA-
519 PM EDT TUE APR 26 2011
...STRONG THUNDERSTORMS WILL AFFECT AMHERST...BEDFORD AND ROCKBRIDGE
COUNTIES...
AT 516 PM EDT...STRONG THUNDERSTORMS WERE LOCATED 7 MILES NORTHEAST
OF BIG ISLAND...MOVING NORTHEAST AT 35 MPH.
WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THESE
STORMS.
THE STORMS WILL BE NEAR FORKS OF BUFFALO AROUND 530 PM...ALTO AROUND
535 PM...LOWESVILLE AROUND 540 PM AND VESUVIUS AROUND 550 PM.
LAT...LON 3787 7914 3782 7916 3777 7906 3772 7906
3770 7899 3764 7895 3746 7922 3745 7925
3745 7926 3743 7927 3754 7946 3793 7920
16Local storm report, Apr 26, 5:26 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
526 PM EDT TUE APR 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0518 PM HAIL 3 NNE SHAWSVILLE 37.21N 80.25W
04/26/2011 E0.50 INCH MONTGOMERY VA TRAINED SPOTTER
DIME SIZED HAIL.
&&
WHPThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 2:23 PM EDT | Special Weather Statement | RNK | City of Buena Vista | 37 min |
| Apr 26, 2:30 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Bedford, Botetourt, Rockbridge, City of Buena Vista, City of Lexington | 60 min |
| Apr 26, 3:46 PM EDT | Special Weather Statement | RNK | Halifax | 29 min |
| Apr 26, 4:11 PM EDT | Severe Thunderstorm Warning | RNK | Charlotte, Halifax | 49 min |
| Apr 26, 5:02 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Grayson | 43 min |
| Apr 26, 5:19 PM EDT | Special Weather Statement | RNK | Amherst | 41 min |
| Apr 26, 5:32 PM EDT | Special Weather Statement | RNK | Floyd | 58 min |
| Apr 26, 5:55 PM EDT | Special Weather Statement | RNK | Floyd | 65 min |
| Apr 26, 6:04 PM EDT | Areal Flood Advisory | RNK | Floyd, Franklin, Montgomery, Roanoke, City of Roanoke, City of Salem | 3 hr |
| Apr 26, 6:07 PM EDT | Special Weather Statement | RNK | City of Danville | 38 min |
| Apr 26, 6:31 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Patrick | 44 min |
| Apr 26, 6:38 PM EDT | Special Weather Statement | RNK | Campbell | 67 min |
| Apr 26, 6:43 PM EDT | Severe Thunderstorm Warning | RNK | Campbell, Pittsylvania, City of Lynchburg | 47 min |
| Apr 26, 6:46 PM EDT | Special Weather Statement | RNK | Franklin | 44 min |
| Apr 26, 6:56 PM EDT | Severe Thunderstorm Warning | RNK | Franklin, Patrick | 49 min |
| Apr 26, 7:04 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Appomattox, Buckingham, Campbell, City of Lynchburg | 41 min |
| Apr 26, 7:08 PM EDT | Tornado Warning | RNK | Franklin | 29 min |
| Apr 26, 7:14 PM EDT | Special Weather Statement | RNK | Floyd | 46 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.